GET PrEP informative campaign

It’s gonna be

PrEP!



GET PrEP informative campaign
It’s gonna be PrEP!


















Is it safe for my health?

The World Health Organization considers PrEP to be a safe and highly effective HIV prevention method. By the beginning of 2019, around half a million people were taking emtricitabine/tenofovir for HIV prevention. After more than 7 years of use as pre-exposure prophylaxis, no irreversible side-effects have been identified related to PrEP.

However, some users may nevertheless experience certain temporary side-effects.

The majority of the observed side-effects are deemed by doctors to be part of a “start-up syndrome”. Patients experience such side-effects only in the first 3-4 weeks when beginning PrEP. They may include upset stomach, nausea, weakness, insomnia, and, rarely, vomiting and dizziness. Doctors recommend taking PrEP medication with food in order to reduce the severity of these side-effects.

During clinical trials, a decrease in bone mineral density was found in 5% of patients. If PrEP is discontinued, the bone mineral density level returns to normal. Studies have shown that the risk of bone fracture among PrEP users remains the same as that of other non-PrEP users.

Taking emtricitabine/tenofovir can lead to a small decrease in kidney function. After discontinuing the drug, all changes are reversed. However, in less than 1% of cases, severe renal impairment can occur. Therefore, if you are taking PrEP, it is important to consult your doctor regularly.













It’s simple!



Supported by Eurasian Coalition on Male Health www.ecom.ngo
Copyright © 2019